Alert archive / Maine / Gale Warnings in 2011

Gale Warning 25, NWS Gray, ME

May 8, 2011

NWS Gray, ME issued this gale warning at May 8, 2011, 3:07 PM EDT. It took effect at May 9, 2011, 12:00 PM EDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2011, 3:07 PM EDT (19:07 UTC)
In effect from
May 9, 2011, 12:00 PM EDT
Expired
May 10, 2011, 9:03 AM EDT
In force
21 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WHUS71 KGYX 081907
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT SUN MAY 8 2011

...GALE WARNING FOR LATE MONDAY THROUGH TUESDAY...

.HIGH PRESSURE BUILDING SOUTH FROM CANADA WILL COMBINE WITH
INTENSIFYING LOW PRESSURE SOUTH OF NOVA SCOTIA TO PRODUCE A STRONG
NORTH FLOW OVER THE WATERS LATE MONDAY THROUGH TUESDAY. 

ANZ150>154-091015-
/O.NEW.KGYX.GL.W.0025.110509T2200Z-110510T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
307 PM EDT SUN MAY 8 2011

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY. 


* WINDS: NORTH WINDS WILL INCREASE 15 TO 25 KT ON MONDAY WITH
  GUSTS TO 35 KT BY LATE IN THE DAY. WINDS WILL PERSIST THROUGH
  TUESDAY AFTERNOON BEFORE DIMINISHING TUESDAY EVENING.

* SEAS: SEAS WILL BUILD 5 TO 9 FEET MONDAY NIGHT INTO TUESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
5 follow-up statements
010 
WHUS71 KGYX 090731
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
331 AM EDT MON MAY 9 2011

...STRONG NORTHERLY WINDS THROUGH TUESDAY...
STRENGTHENING LOW PRESSURE EAST OF CAPE COD WILL BRING NORTHERLY
WINDS TO THE GULF OF MAINE TODAY. HIGH PRESSURE OVER SOUTHERN
CANADA WILL INCREASE THE PRESSURE GRADIENT ACROSS THE
AREA...LEADING TO STRONGER WIND SPEEDS TODAY INTO TUESDAY. GALE
CONDITIONS ARE POSSIBLE OVER THE OPEN WATERS...WITH THE STRONGEST
WINDS AND HIGHEST SEAS FURTHEST FROM SHORE.

ANZ151-153-092245-
/O.CAN.KGYX.GL.W.0025.110509T2200Z-110510T2200Z/
/O.NEW.KGYX.SC.Y.0050.110509T1200Z-110510T1600Z/
PENOBSCOT BAY-CASCO BAY-
331 AM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO NOON
EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO NOON EDT
TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH WINDS WILL INCREASE TO 15 TO 20 KT WITH GUSTS TO 30
  KT. STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY.

* SEAS: 4 TO 6 FT WAVES ARE EXPECTED BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-152-154-092245-
/O.EXT.KGYX.GL.W.0025.110509T1600Z-110510T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
331 AM EDT MON MAY 9 2011

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO NOON EDT
TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO NOON EDT
TUESDAY. 

* WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS TO 35
  KT LATER TODAY. STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY.

* SEAS: WAVES WILL BUILD TO 5 TO 9 FT BY TONIGHT...WITH THE
  HIGHEST WAVE HEIGHTS FURTHER FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRAY
232 
WHUS71 KGYX 091342
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
942 AM EDT MON MAY 9 2011

...STRONG NORTH NORTHEAST WINDS THROUGH TUESDAY... 

STRENGTHENING LOW PRESSURE EAST OF CAPE COD WILL BRING NORTH
NORTHEAST WINDS TO THE GULF OF MAINE TODAY THROUGH TUESDAY. THE
STRONGEST WINDS WILL BE OUTSIDE THE BAYS WHERE A GALE WARNING IS
IN EFFECT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS.

ANZ150-152-154-100500-
/O.CON.KGYX.GL.W.0025.110509T1600Z-110510T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
942 AM EDT MON MAY 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY. 

* WINDS: NORTH NORTHEAST WINDS WILL GUST TO 35 TO 40 KNOTS THIS
  AFTERNOON THROUGH MIDDAY TUESDAY.

* SEAS: WAVES WILL BUILD TO 5 TO 9 FT BY TONIGHT...WITH THE 
  HIGHEST WAVE HEIGHTS FURTHER FROM SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-100500-
/O.CON.KGYX.SC.Y.0050.000000T0000Z-110510T1600Z/
PENOBSCOT BAY-CASCO BAY-
942 AM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY. 

* WINDS: NORTH NORTHEAST WINDS WILL GUST 25 TO 30 KNOTS THROUGH
  MIDDAY TUESDAY. SOME GUSTS MAY REACH 35 KNOTS OVER PENOBSCOT BAY.

* SEAS: 4 TO 6 FT WAVES ARE EXPECTED BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
574 
WHUS71 KGYX 091920
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT MON MAY 9 2011

...STRONG NORTH NORTHEAST WINDS THROUGH TUESDAY...

A LARGE LOW PRESSURE SYSTEM OVER THE WESTERN ATLANTIC WILL
CONTINUE STRONG NORTH NORTHEAST WINDS OVER THE GULF OF MAINE
THROUGH TUESDAY. THE STRONGEST WINDS WILL BE OUTSIDE THE BAYS
WHERE A GALE WARNING IS IN EFFECT. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE BAYS.

ANZ150-152-154-101100-
/O.EXT.KGYX.GL.W.0025.000000T0000Z-110511T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
320 PM EDT MON MAY 9 2011

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM EDT TUESDAY. 

* WINDS: NORTH NORTHEAST WINDS WILL GUST TO 40 KNOTS THROUGH
  TUESDAY.

* SEAS: WAVES WILL BUILD TO 5 TO 10 FT TONIGHT AND TUESDAY...
  WITH THE HIGHEST WAVES FURTHER FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-101100-
/O.EXT.KGYX.SC.Y.0050.000000T0000Z-110511T0000Z/
PENOBSCOT BAY-CASCO BAY-
320 PM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT TUESDAY.

* WINDS: NORTH NORTHEAST WINDS WILL OCCASIONALLY GUST 30 TO 35
  KNOTS THROUGH TUESDAY. 

* SEAS: 3 TO 7 FT WAVES ARE EXPECTED TONIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
765 
WHUS71 KGYX 100804
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
404 AM EDT TUE MAY 10 2011

ANZ152-154-101500-
/O.EXT.KGYX.GL.W.0025.000000T0000Z-110510T1500Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
404 AM EDT TUE MAY 10 2011

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-101500-
/O.EXT.KGYX.GL.W.0025.000000T0000Z-110510T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
404 AM EDT TUE MAY 10 2011

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-101500-
/O.CON.KGYX.SC.Y.0050.000000T0000Z-110511T0000Z/
PENOBSCOT BAY-CASCO BAY-
404 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
520 
WHUS71 KGYX 101303
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
903 AM EDT TUE MAY 10 2011

ANZ152-154-110415-
/O.CAN.KGYX.GL.W.0025.000000T0000Z-110510T1500Z/
/O.EXB.KGYX.SC.Y.0050.000000T0000Z-110511T1000Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
903 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHEAST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT.

* SEAS: 7 TO 10 FT...SUBSIDING TO 5 TO 8 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&


$$

ANZ150-110415-
/O.CAN.KGYX.GL.W.0025.000000T0000Z-110510T1700Z/
/O.EXB.KGYX.SC.Y.0050.000000T0000Z-110511T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
903 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHEAST WINDS 20 TO 25 KT WITH A FEW GUSTS TO 35 KT.

* SEAS: 6 TO 9 FT...SUBSIDING TO 5 TO 7 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-110415-
/O.EXT.KGYX.SC.Y.0050.000000T0000Z-110511T1000Z/
PENOBSCOT BAY-CASCO BAY-
903 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* WINDS: NORTHEAST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT.

* SEAS: 4 TO 6 FT...SUBSIDING TO 2 TO 4 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at May 8, 3:20 AM EDT, 11 hours 47 minutes earlier.

Area forecast discussion, May 8, 3:20 AM EDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
320 AM EDT SUN MAY 8 2011

.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILD IN FROM THE NORTH AS LOW PRESSURE
LINGERS SOUTH OF NOVA SCOTIA TODAY. LOW PRESSURE WILL STRENGTHEN
OVER THE NORTH ATLANTIC AND MEANDER AROUND OFFSHORE FOR THE NEXT
SEVERAL DAYS. THIS WILL KEEP CLOUDS AND A CHANCE FOR RAIN
ESPECIALLY NEAR THE COAST. HIGH PRESSURE BUILDS OVERHEAD LATE IN
THE WEEK...PUSHING LOW PRESSURE FURTHER OUT TO SEA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER LEVEL LOW IS NOW SPINNING OVER CAPE COD...GENERATING
CONVECTION OFFSHORE AND PULLING MOISTURE NORTHWEST INTO NEW
HAMPSHIRE AND MAINE. THIS LOW WILL BRING CLOUDS AND A CHANCE OF RAIN
SHOWERS...MAINLY ALONG THE COAST...AS IT MOVES VERY SLOWLY SOUTHEAST
TODAY. THERE WILL BE ENOUGH ELEVATED INSTABILITY WITH 500MB TEMPS
AROUND -20C TO INCLUDE THUNDER IN THE FORECAST FOR THIS AFTERNOON AND
EVENING. WARM WEATHER WILL CONTINUE WITH HIGH TEMPERATURES IN THE
UPPER 50S NORTH TO MID 60S SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
RAIN CHANCES WILL DIMINISH TONIGHT AS THE UPPER LOW SHIFTS FARTHER
AWAY. THE SYSTEM WILL THEN STALL AS IT GETS CAUGHT UP IN A DEEPENING
OMEGA BLOCK. STILL...SKIES WILL REMAIN CLOUDY HELPING TO KEEP
OVERNIGHT LOWS IN THE UPPER 30S NORTH TO MID TO UPPER 40S SOUTH.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS UPPER LEVEL LOW PRESSURE BECOMES CUT OFF OVER THE NORTH
ATLANTIC EAST OF CAPE COD...SURFACE LOW PRESSURE STRENGTHENS AND
GETS PULLED BACK TO THE NORTHWEST BY MONDAY. ALTHOUGH STILL WELL
OUT TO SEA...IT MAY BE ABLE TO SPREAD A BAND OF RAIN PARTICULARLY
ALONG THE COAST OF NORTHERN NEW ENGLAND. CLOUDS AND A MOIST FLOW
FROM THE NORTH ATLANTIC WILL KEEP TEMPERATURES COOL. COULD SEE
CLOUDS AND SHOWERS LINGER INTO TUESDAY AS WELL...BUT BY WEDNESDAY
SURFACE HIGH PRESSURE BECOMES MORE DOMINANT AS UPPER RIDGING MOVES
EAST AND SUBSIDENCE ALOFT BRINGS ANY LINGERING RAIN TO AN END.
TEMPERATURES WARM UP A BIT AS CLOUDS BREAK UP AND UPPER RIDGING
PROGRESSES OVERHEAD BY THURSDAY. THEN A LARGE UPPER TROUGH OVER
THE CENTER OF THE COUNTRY BEGINS TO MOVE TOWARD NORTHERN NEW
ENGLAND ON FRIDAY. IT MAY BECOME CUT OFF AND LINGER OVER THE OHIO
VALLEY THROUGH THE WEEKEND...WHICH WILL KEEP TEMPERATURES COOL
WITH AN EASTERLY ONSHORE FLOW...BUT MAY NOT NECESSARILY BRING RAIN.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...CONDITIONS ARE VFR FOR THE MOST PART ALTHOUGH STRATUS
HAS DEVELOPED NEAR PORTLAND AND WILL LIKELY OCCUR AT ALL TAF SITES
BEFORE DAYBREAK. EXPECTING CIGS TO BE PREVAILING VFR WITH
A TEMPO GROUP FOR MVFR OR LOWER THIS MORNING. VFR CEILINGS WILL
LINGER AROUND FL050 TODAY. LIGHT NORTH WINDS WILL VEER TO THE ENE
ALONG THE COAST WITH SPEEDS AT OR BELOW 10 KT...ELSEWHERE WINDS
WILL BE LIGHT AND NORTHERLY.

LONG TERM...MAY SEE IFR CEILINGS AND VISIBILITIES AT TIMES MONDAY
THROUGH WEDNESDAY PARTICULARLY ALONG THE COAST. OTHERWISE
GENERALLY MVFR OR VFR CONDITIONS EXPECTED.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA AS LOW PRESSURE EDGES AWAY FROM THE COAST.

LONG TERM...AS LOW PRESSURE STRENGTHENS OFFSHORE...NORTH TO
NORTHEAST WINDS WILL STRENGTHEN ON MONDAY AND TUESDAY. WILL LIKELY
NEED A SMALL CRAFT ADVISORY DURING THESE TIMES...AS WAVE HEIGHTS
WILL ALSO INCREASE TO 6 TO 9 FT IN THE OUTER WATERS. THERE IS A
LOW PROBABILITY FOR GALE FORCE WINDS AS WELL FOR THE OUTER WATERS
DURING THIS TIME.

&&

.FIRE WEATHER...
ANOTHER MOIST DAY IN STORE FOR NEW ENGLAND WITH PLENTY OF CLOUDS
AND A CHANCE OF SHOWERS OVER SOUTHERN SECTIONS. MINIMUM RH VALUES
WILL BE 40% OR BETTER WITH HIGH TEMPERATURES REACHING THE UPPER
50S NORTH TO MID 60S SOUTH. WINDS WILL BE LIGHT. THESE FACTORS AS
WELL AS THE CURRENT GREEN UP WILL KEEP FIRE WEATHER CONCERNS TO A
MINIMUM.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

HANES/KIMBLE
Hazardous weather outlook, May 8, 3:25 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
325 AM EDT SUN MAY 8 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-090730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
325 AM EDT SUN MAY 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-090730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
325 AM EDT SUN MAY 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALES ARE POSSIBLE ESPECIALLY OVER THE OUTER WATERS MONDAY AND
TUESDAY AS LOW PRESSURE STRENGTHENS OFFSHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 8, 1:25 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
125 PM EDT SUN MAY 8 2011

MEZ012-018-019-023-024-NHZ003>010-013-014-082200-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-
COASTAL CUMBERLAND-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...LITTLETON...NORTH CONWAY...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
125 PM EDT SUN MAY 8 2011

...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS
SOUTHWEST MAINE AND CENTRAL AND SOUTHEAST NEW HAMPSHIRE THIS
AFTERNOON...

EARLY THIS AFTERNOON WEATHER RADAR SHOWED SCATTERED SHOWERS
DEVELOPING AND MOVING SLOWLY TO THE SOUTH AROUND 10 MPH ACROSS
CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE.

SOME SHOWERS WILL DEVELOP INTO THUNDERSTORMS WITH BRIEF HEAVY
RAIN AND SMALL HAIL POSSIBLE THROUGH 6 PM.

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.